Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 36, NWS Atlanta, GA

April 24, 2018Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 3:56 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Apr 24, 2018, 5:56 PM EDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2018, 3:56 PM EDT (19:56 UTC)
In effect from
Apr 24, 2018, 5:56 PM EDT
Expired
Apr 25, 2018, 7:13 AM EDT
In force
13 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Lovejoy (LOVG1). The gauge peaked at 12.98 ft at Apr 24, 2018, 10:00 PM EDT.

actionminormoderate5101504/2404/2504/26
Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

831 
WGUS42 KFFC 241956
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
356 PM EDT Tue Apr 24 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Flint River near Lovejoy affecting Clayton...Fayette and Spalding 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC063-113-255-250955-
/O.NEW.KFFC.FL.W.0036.180424T2156Z-180426T0000Z/
/LOVG1.1.ER.180424T2156Z.180425T0600Z.180425T1800Z.NO/
356 PM EDT Tue Apr 24 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Flint River near Lovejoy.
* From this afternoon until Wednesday evening.
* At 2PM Tuesday the stage was 11.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 12.5 feet by after midnight tomorrow.
  The river will fall below flood stage by early tomorrow  
  afternoon.
* At 12 feet...Flood Stage is reached and minor flooding begins. 
  Flooding of Rivers Edge Golf Course begins. Several holes and 
  fairways will flood. Flooding of some yards begins upstream of gage
  between Upper Riverdale Road and Highway 138.

  

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$
2 follow-up statements
633 
WGUS82 KFFC 250151
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
951 PM EDT Tue Apr 24 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Lovejoy affecting Clayton...Fayette and Spalding 
  Counties 

 
GAC063-113-255-251551-
/O.EXT.KFFC.FL.W.0036.000000T0000Z-180425T1734Z/
/LOVG1.1.ER.180424T2003Z.180425T0600Z.180425T1134Z.NO/
951 PM EDT Tue Apr 24 2018

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Flint River near Lovejoy.
* Until Wednesday afternoon.
* At 9PM Tuesday the stage was 12.9 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue rising to near 13.3 feet around midnight 
  tonight. The river will fall below flood stage tomorrow morning.
* At 14 feet...Moderate flooding begins. Significant flooding 
  occurs of residential yards upstream of the gage betweenUpper 
  Riverdale Road and Georgia Highway 138. Some roads begin to flood 
  such as Upper Riverdale Road and Mockingbird Road. Flooding expands
  on portions of the Rivers Edge Golf Course. Several holes and 
  fairways will flood. 
  

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$
444 
WGUS82 KFFC 251113
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
713 AM EDT Wed Apr 25 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River near Lovejoy affecting Clayton...Fayette and Spalding 
  Counties

 
GAC063-113-255-251143-
/O.CAN.KFFC.FL.W.0036.000000T0000Z-180425T1655Z/
/LOVG1.1.ER.180424T2003Z.180425T0230Z.180425T0950Z.NO/
713 AM EDT Wed Apr 25 2018

The Flood Warning is cancelled for
  The Flint River near Lovejoy.
* At 645 AM Wednesday the stage was 11.8 feet...and 
  falling quickly.
* Flood stage is 12.0 feet.
* The river will continue to fall.

  

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:30 PM EDT, 26 minutes earlier.

Area forecast discussion, Apr 24, 3:30 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 PM EDT Tue Apr 24 2018

.SHORT TERM /Tonight through Wednesday Night/...

Current radar loop shows light showers increasing across the area as
they wrap around the back side of the exiting low pressure system.
Currently the main low center is right along the GA/SC border and is
moving slowly NE. It will continue pushing into the Mid Atlantic states
through Wed morning pulling the lower ceilings and precip NE along
with it. Winds behind this system will also pick up wednesday
especially across NE GA with winds in the 10-15kt range gusting 20-
25kt Wed afternoon. Not expecting much in the way of precip Wed as
we will be in between systems with slightly drier air over the area.
The second wave which is currently developing over the central
plains will push into the MS river valley Wed afternoon/evening with
moisture and precip chances increasing across GA Wed night. The main
system does not move into western sections of the state until Thu
morning but should begin to see some showers and isolated
thunderstorms move into the area ahead of this next system. There is
very little instability over the area wed night so any thunderstorms
that do develop will stay below severe limits. Clouds will stay over
the area tonight so low temps will only dip mainly into the 50s.
High temps are expected to get up into the 70s across the area with
some 60s across the NE GA mountains.

01

.LONG TERM /Thursday through Tuesday/...

Only tweaks made to the long term forecast with this update. Models
are converging with respect to a shortwave trough expected to move
through the SE CONUS Thursday through Friday morning. More
widespread showers and thunderstorms are expected, especially for
northern GA with this system but it shouldn't linger as much as
the last system has. Max Storm total QPF is expected to be
between 0.5-1" for northern portions of the forecast area, but
locally higher amounts will be possible. There are some
disagreements between model solutions regarding instability with
this next shortwave so conditions will need to be monitored going
forward.

Otherwise, near normal conditions are expected for the rest of the
long term period.

22

.PREV DISCUSSION... /Issued 337 AM EDT Tue Apr 24 2018/

Active wave train pattern continues through the fcst period with
the main focus on the strength and timing of two shortwaves. The
first is with pretty good model consensus/consistency on swinging
through the area for Thursday. Have raised pops to likely for most
of CWA and included slight chance thunder mention given some
progged elevated instability (also how sensitive the environment
can be given any cloud breaks and increasing solar angle for this
time of year). Low level shear is lacking though deep layer values
are marginal enough to where we will need to monitor any
strong/severe potential for more organized convection or enhanced
updrafts. Should not be as much of a flooding/heavy rain issue
given how progressive it looks to be.

Next wave could be a bit less in amplitude though guidance has
less agreement on how far south the piece of energy digs or if it
cuts off going into late Friday/early Saturday. Carried general
slight pops until more confidence is reached or moisture return
increases.

The weekend for now looks pleasant and ridge dominated. Temps
rebound to back above normal with even upper 70s for most areas
Sunday/Monday.

Baker

&&

.AVIATION...
18Z Update...
Light showers across the area wrapping around the back side if the
exiting frontal system. These showers are expected to clear the
area by 00z. Ceilings are mainly in the MVFR to VFR range right
now and will continue to improve through the evening hours. Will
see lower ceilings move back in overnight but still only expecting
them in the MVFR range. Ceilings will lift again Wed
morning/afternoon back into the VFR range. VSBYs will only be an
issue this afternoon in and around any of the exiting showers
rotating across the area.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  73  52  70 /  10   0  30  70
Atlanta         54  70  54  67 /  10   0  30  70
Blairsville     50  64  47  62 /  30  10  40  70
Cartersville    52  69  51  65 /  20   5  40  70
Columbus        55  75  55  73 /   5   0  20  70
Gainesville     54  69  53  66 /  20   5  40  70
Macon           54  75  53  74 /   5   0  20  60
Rome            53  70  52  65 /  20   5  40  80
Peachtree City  53  71  52  69 /  10   0  30  70
Vidalia         58  76  58  78 /   5   0  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Thiem
AVIATION...01
Hazardous weather outlook, Apr 24, 3:34 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
334 PM EDT Tue Apr 24 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
334 PM EDT Tue Apr 24 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Several disturbances look to push across the area this week. The
first on Thursday and the second possible for late Friday into
Saturday. For now have included a chance of thunderstorms with the
Thursday system, with only a chance of showers Friday into
Saturday. There is still uncertainty on the strength of these
systems so please monitor future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 24, 11:17 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT TUE APR 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     4 N SPRING HILL         32.07N  82.73W
04/23/2018                   WHEELER            GA   EMERGENCY MNGR

            WHEELER COUNTY EMA REPORTED SEVERAL TREES DOWN ALONG
            SPRINGHILL ROAD AND HOPE CHURCH/SCOTLAND ROAD. TIME
            ESTIMATED FROM RADAR.

&&

CORRECTED EVENT TIME...LOCATION...FATALITIES...INJURIES...REMARKS

EVENT NUMBER FFC1800090

DJN
Local storm report, Apr 24, 2:46 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT TUE APR 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     2 NNE SWORDS            33.57N  83.29W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            GREENE COUNTY EMA REPORTED A LARGE TREE DOWN NEAR THE
            INTERSECTION OF SWORDS RD AND STACI DRIVE.

&&

EVENT NUMBER FFC1800095

DJN
Local storm report, Apr 24, 2:49 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT TUE APR 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND DMG     2 NE GRESHAMVILLE       33.64N  83.30W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            TREE DOWN ALONG C M COPELAN ROAD. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER FFC1800096

DJN
Local storm report, Apr 24, 2:51 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT TUE APR 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     2 SW GRESHAMVILLE       33.61N  83.35W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            TREE DOWN NEAR INTERSECTION OF REID DUVALL ROAD AND HWY
            278. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER FFC1800097

DJN
Local storm report, Apr 24, 3:03 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT TUE APR 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     4 SSW RICHARDSON PARK   33.54N  84.16W
04/23/2018                   HENRY              GA   PUBLIC

            1 LARGE TREE DOWN NEAR INTERSECTION OF BENT ARROW DRIVE
            AND LOOKOUT WAY. REPORT FROM EMA AND TIME ESTIMATED FROM
            RADAR.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER FFC1800093

DJN
Local storm report, Apr 24, 3:05 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE APR 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     4 SSW RICHARDSON PARK   33.54N  84.16W
04/23/2018                   HENRY              GA   PUBLIC

            1 LARGE TREE DOWN NEAR INTERSECTION OF BENT ARROW DRIVE
            AND LOOKOUT WAY. REPORT FROM EMA AND TIME ESTIMATED FROM
            RADAR.

0442 PM     TSTM WND DMG     3 SE MADISON            33.56N  83.44W
04/23/2018                   MORGAN             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ALONG BETHANY ROAD.

0454 PM     TSTM WND DMG     1 SE BUCKHEAD           33.56N  83.35W
04/23/2018                   MORGAN             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON SAFFOLD ROAD.

0507 PM     TSTM WND DMG     2 SW GRESHAMVILLE       33.61N  83.35W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            TREE DOWN NEAR INTERSECTION OF REID DUVALL ROAD AND HWY
            278. TIME ESTIMATED FROM RADAR.

0509 PM     TSTM WND DMG     2 NNE SWORDS            33.57N  83.29W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            GREENE COUNTY EMA REPORTED A LARGE TREE DOWN NEAR THE
            INTERSECTION OF SWORDS RD AND STACI DRIVE.

0514 PM     TSTM WND DMG     2 NE GRESHAMVILLE       33.64N  83.30W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            TREE DOWN ALONG C M COPELAN ROAD. TIME ESTIMATED FROM
            RADAR.

0606 PM     HAIL             SWAINSBORO              32.60N  82.33W
04/23/2018  E1.00 INCH       EMANUEL            GA   EMERGENCY MNGR

            QUARTER-SIZED HAIL WAS REPORTED IN SWAINSBORO.

0612 PM     TSTM WND DMG     MCRAE                   32.07N  82.90W
04/23/2018                   TELFAIR            GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN NEAR
            THE COURTHOUSE ON OAK STREET IN MCRAE.

0624 PM     TSTM WND DMG     SCOTLAND                32.05N  82.82W
04/23/2018                   TELFAIR            GA   EMERGENCY MNGR

            MULTIPLE TREES WERE REPORTED DOWN ON HIGHWAY 149 AND
            SCOTLAND ROAD.

0634 PM     TSTM WND DMG     4 N SPRING HILL         32.07N  82.73W
04/23/2018                   WHEELER            GA   EMERGENCY MNGR

            WHEELER COUNTY EMA REPORTED SEVERAL TREES DOWN ALONG
            SPRINGHILL ROAD AND HOPE CHURCH/SCOTLAND ROAD. TIME
            ESTIMATED FROM RADAR.

0648 PM     TSTM WND DMG     2 E CANOOCHEE           32.68N  82.14W
04/23/2018                   EMANUEL            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON CANOOCHEE GARFIELD ROAD.

0723 PM     TSTM WND DMG     1 NW VIDALIA            32.23N  82.43W
04/23/2018                   TOOMBS             GA   EMERGENCY MNGR

            TOOMBS COUNTY EMERGENCY MANAGER REPORTED ROOF DAMAGE TO
            VIDALIA HIGH SCHOOL ALONG WITH A FEW TREES DOWN NEAR
            INTERSECTION OF HWY 292 AND FOWLER STREET.

0845 PM     FLASH FLOOD      1 WSW GRESHAMVILLE      33.62N  83.34W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            WATER WAS REPORTED IN THE ROADWAY ON REID DUVALL ROAD
            NEAR GRESHAMVILLE.

0845 PM     FLASH FLOOD      1 ENE GRESHAMVILLE      33.63N  83.31W
04/23/2018                   GREENE             GA   EMERGENCY MNGR

            WATER WAS REPORTED ON THE ROADWAY ALONG C M COPELAN
            ROAD NEAR GRESHAMVILLE.

0850 PM     FLASH FLOOD      3 ESE GRESHAMVILLE      33.61N  83.27W
04/23/2018                   GREENE             GA   911 CALL CENTER

            WATER WAS REPORTED OVER THE ROADWAY ON QUAIL TRAIL ROAD
            NEAR ARROWHEAD ROAD.

&&

EVENT NUMBER FFC1800093 FFC1800085 FFC1800086 FFC1800097 FFC1800095
FFC1800096 FFC1800084 FFC1800083 FFC1800089 FFC1800090 FFC1800091
FFC1800094 FFC1800087 FFC1800088 FFC1800092

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:00 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:45 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:53 PM EDTSpecial Weather StatementFFCWarren52 min
Apr 23, 8:55 PM EDTSpecial Weather StatementFFCGlascock50 min
Apr 23, 8:58 PM EDTSpecial Weather StatementFFCTelfair32 min
Apr 23, 9:11 PM EDTSpecial Weather StatementFFCWilkes49 min
Apr 23, 9:42 PM EDTSpecial Weather StatementFFCTelfair48 min
Apr 23, 9:43 PM EDTSpecial Weather StatementFFCGlascock47 min
Apr 23, 9:46 PM EDTSpecial Weather StatementFFCWarren29 min
Apr 23, 9:58 PM EDTSpecial Weather StatementFFCWilkes47 min
Apr 23, 10:14 PM EDTSpecial Weather StatementFFCMontgomery, Toombs46 min
Apr 23, 10:54 PM EDTSpecial Weather StatementFFCEmanuel, Toombs51 min
Apr 23, 11:33 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Apr 24, 1:43 AM EDTRiver Flood WarningFFCDeKalb2 hr
Apr 24, 4:55 AM EDTRiver Flood WarningFFCWhitfield71 hr
Apr 24, 5:34 AM EDTRiver Flood WarningFFCGwinnett6 hr
Apr 24, 6:58 AM EDTRiver Flood WarningFFCCatoosa42 hr
Apr 24, 10:07 AM EDTRiver Flood WarningFFCForsyth8 hr
Apr 24, 3:07 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee44 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.